Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 20, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 31, 2025, 4:33 PM EDT for Suffolk County, New York. It was in force for 5 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2025, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 31, 2025, 9:15 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 27 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 5:19 PM EDT | FLASH FLOOD | West Sayville, NY | Car stuck in flood waters on Bartley Lane. |
| Jul 31, 5:39 PM EDT | FLASH FLOOD | 1 W Sayville, NY | Reports of several feet of water at the intersection of Locust Ave and Bourne Blvd. |
| Jul 31, 5:47 PM EDT | FLASH FLOOD | 1 Nne Oakdale, NY | Oakdale-Bohemia Rd flooded. No cars can pass, cars stuck. |
| Jul 31, 5:50 PM EDT | FLASH FLOOD | 1 S Bohemia, NY | Video showing an SUV with floodwaters up to the windows in a parking lot. |
| Jul 31, 6:27 PM EDT | FLASH FLOOD | Holbrook, NY | Law enforcement reports multiple roads closed throughout Holbrook due to flooding. |
| Jul 31, 6:30 PM EDT | FLASH FLOOD | 1 Nw North Bellport, NY | Law enforcement reports numerous road closures from Medford to North Bellport. |
| Jul 31, 9:00 PM EDT | FLASH FLOOD | 2 Nw Shirley Airport, NY | Moriches Middle Island Road flooded in several spots stretching across the whole road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
849
WGUS51 KOKX 312033
FFWOKX
NYC103-312345-
/O.NEW.KOKX.FF.W.0020.250731T2033Z-250731T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
433 PM EDT Thu Jul 31 2025
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Western Suffolk County in southeastern New York...
* Until 745 PM EDT.
* At 433 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Islip, Brentwood, Deer Park, Lindenhurst, Medford, Ronkonkoma,
Babylon, Patchogue, Holbrook, Bay Shore, Melville, Sayville,
Amityville, Yaphank, Captree State Park, Gilgo State Park, Central
Islip, West Islip, Copiague and East Patchogue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4086 7287 4083 7284 4074 7298 4074 7300
4073 7301 4071 7305 4071 7311 4068 7314
4070 7319 4070 7320 4069 7321 4069 7323
4067 7326 4067 7316 4064 7323 4060 7342
4079 7344
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MW3 follow-up statements
647
WGUS51 KOKX 312325
FFWOKX
NYC103-010030-
/O.EXT.KOKX.FF.W.0020.000000T0000Z-250801T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
725 PM EDT Thu Jul 31 2025
The National Weather Service in Upton has extended the
* Flash Flood Warning for...
Western Suffolk County in southeastern New York...
* Until 830 PM EDT.
* At 725 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Medford, Ronkonkoma, Patchogue, Holbrook, Sayville, Yaphank, East
Patchogue, Holtsville, North Bellport, Bohemia, Bayport, North
Patchogue, West Sayville and Blue Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4082 7315 4086 7287 4083 7284 4074 7298
4074 7300 4073 7301 4071 7305 4072 7311
4076 7314
FLASH FLOOD...RADAR INDICATED
$$
MW005
WGUS51 KOKX 010017
FFWOKX
NYC103-010130-
/O.EXT.KOKX.FF.W.0020.000000T0000Z-250801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
817 PM EDT Thu Jul 31 2025
The National Weather Service in Upton has extended the
* Flash Flood Warning for...
Western Suffolk County in southeastern New York...
* Until 930 PM EDT.
* At 817 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Medford, Ronkonkoma, Patchogue, Holbrook, Sayville, Yaphank, East
Patchogue, Holtsville, North Bellport, Bohemia, Bayport, North
Patchogue, West Sayville and Blue Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4082 7315 4086 7287 4083 7284 4074 7298
4074 7300 4073 7301 4071 7305 4072 7311
4076 7314
FLASH FLOOD...RADAR INDICATED
$$
MW403
WGUS71 KOKX 010115
FFSOKX
Flash Flood Statement
National Weather Service New York NY
915 PM EDT Thu Jul 31 2025
NYC103-010125-
/O.CAN.KOKX.FF.W.0020.000000T0000Z-250801T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suffolk NY-
915 PM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN SUFFOLK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4082 7315 4086 7287 4083 7284 4074 7298
4074 7300 4073 7301 4071 7305 4072 7311
4076 7314
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:25 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 31, 3:25 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service New York NY
325 PM EDT Thu Jul 31 2025
.SYNOPSIS...
A wave of low pressure travels along a slow moving frontal
boundary through Friday morning. High pressure builds in behind
the exiting system late Friday and remains in control through
the first half of next week. Unsettled weather may return by
late next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Key Points:
* A FLOOD WATCH remains in effect for the entire area until 8am
Friday.
* Moderate to locally heavy rainfall is possible this afternoon
into early tonight. A widespread 1.5-3 inches of rainfall is
likely, with locally higher amounts. Rainfall rates could
exceed 2+ inches across parts of the area.
* A Severe Thunderstorm Watch is in effect until 8pm tonight for NYC
and portions of northeast New Jersey.
As of 3pm a stalled frontal boundary remains draped across the
area from just south of Union County, NJ through NYC and
extending eastward across the Long Island Sound into
southeastern Connecticut, with a wave of low pressure beginning
to take shape across the Delmarva. A complex of showers and
thunderstorms has developed across northeastern New Jersey and
is pushing eastward into NYC, with additional showers/storms
along the sea breeze across Long Island.
A Flood Watch remains in effect through Friday morning, with the
heaviest rain expected to fall through around midnight. Rainfall
totals across the area will range from 1.5 to 3 inches, with
isolated amounts of up to 5 inches possible. Rainfall rates of
1-2 inches are likely across the area, and could exceed 2"/hr
across parts of Long Island, NYC, and Union, Essex, & Hudson
counties.
In addition, a Severe Thunderstorm Watch has been issued for NYC,
Essex, Union, and Hudson counties through 8pm. These areas
experienced the greatest heating earlier in the day and have been
able to build the most instability. The greatest threat with any
severe storms will be strong damaging winds.
As the evening progresses, the boundary to gradually sink south
of the region while at the same time the developing wave rides
along it to the northeast. Shower and thunderstorm chances will
gradually decrease from northwest to southeast after midnight.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The front will continue to gradually sink south during the day
on Friday as the low exits to the east. Any lingering rainfall
Friday morning will come to an end, with likely only a few
lingering showers across far eastern Long Island and southeast
Connecticut by afternoon. Skies will clear through the day as
high pressure begins to build in from the northwest.
Temperatures will be noticeably cooler on Friday, with highs
only rising into the mid 70s. Under mostly clear skies,
overnight lows will range from the mid 50s in typically colder
outlying locations to the mid 60s in NYC.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Surface high pressure and zonal flow aloft will result in dry
weather and seasonable temperatures through at least Tuesday.
Thereafter, an upper trough over the Midwest begins to push east
towards the region on Wednesday, with rain chances returning to
the area Wednesday night into Thursday.
Followed the NBM with little change during this period.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A cold front slowly moves in and stalls over the region today,
before pushing just to the south tonight.
Showers/rain becomes more widespread with a TEMPO group for
TSRA. Cigs lower to MVFR with pockets of IFR vsbys in any
heavier rain or thunderstorms. IFR cigs are more likely towards
00z. Rain continues through the night with the steadiest /
heaviest rain subsiding towards 04z at most terminals. A lighter
rain prevails for the remainder of tonight and into Friday
morning.
E/NE winds 10-15 kts with gusts around 20-25 kts by 04-06Z
tonight. Winds will remain gusty through the day on Friday.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
There remains uncertainty in the timing of gusts arriving after 00z
out of the E/NE.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
Friday: Mainly MVFR in the morning as showers end early with winds
NE10-17g25kt. VFR develops in the afternoon.
Saturday: VFR. NE winds gusts 15-20 kt early, diminishing by
afternoon.
Sunday-Tuesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A Small Craft Advisory remains in effect on all waters from this
evening through Friday evening. Winds will become ENE this
evening and increase, with gusts to around 30 kt expected on
the ocean waters and 25 kt elsewhere. Seas will also begin to
build, reaching 5 ft on the ocean by daybreak Friday. Winds will
subside Friday evening, but seas could remain elevated through
Saturday morning. Thereafter, sub-SCA conditions are expected
on all waters through early next week as high pressure remains
in control.
&&
.HYDROLOGY...
A Flood Watch remains in effect for the entire area through 8am
Friday with widespread moderate to heavy rainfall expected.
Rainfall amounts of 1.5 to 3 inches with localized amounts up to
5 inches across the southern portions of the CWA. Rainfall
rates could exceed 2+ inches per hour at times.
WPC has extended a moderate risk of excessive rainfall into all
of northeast New Jersey, NYC, and portions of the Lower Hudson
Valley and far southwest Connecticut. The rest of the area
remains in a slight risk. Urban, poor drainage and riverine
flash flooding will all be possible.
Dry weather returns Friday night with no hydrologic concerns
through early next week.
&&
.TIDES/COASTAL FLOODING...
There is an overall low rip current risk for ocean beaches today
due to a 1-3 ft S/SE swell and 1 to 2 ft wind waves. Rip
currents likely increase to high by Friday given increased
waves, 5 ft surf height, and a persistent 15-25kt E/NE flow.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>012.
Flood Watch through Friday morning for CTZ005>012.
NY...Flood Watch through Friday morning for NYZ067>075-078>081-
176>179.
NJ...Flood Watch through Friday morning for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT Friday
for ANZ331-332-335-338-340-345-350-353-355.
&&
SYNOPSIS...FEB
NEAR TERM...FEB/BR
SHORT TERM...FEB
LONG TERM...FEB
AVIATION...20
MARINE...FEB
HYDROLOGY...FEB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 31, 1:34 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook National Weather Service New York NY 134 PM EDT Thu Jul 31 2025 NJZ004-103-104-011745- Eastern Passaic-Western Bergen-Eastern Bergen- 134 PM EDT Thu Jul 31 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-105>108-011745- Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union- 134 PM EDT Thu Jul 31 2025 ...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for northeast New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-NYZ067>071-078>081-177-179-011745- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam- Rockland-Northern Westchester-Southern Westchester-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Nassau-Southern Nassau- 134 PM EDT Thu Jul 31 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ072>075-176-178-011745- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 134 PM EDT Thu Jul 31 2025 ...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-340-345-350-353-011745- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 134 PM EDT Thu Jul 31 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ338-355-011745- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 134 PM EDT Thu Jul 31 2025 ...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Jul 31, 3:47 PM EDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
347 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Flash Flood 1 SE Elizabeth 40.66N 74.19W
07/31/2025 Union NJ Public
Vehicle stuck in flood waters under bridge.
&&
JMCLocal storm report, Jul 31, 3:55 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
355 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM Flash Flood Russell Gardens 40.79N 73.73W
07/31/2025 Nassau NY Public
Video showing a street covered in feet of
water that is spilling over onto the LIRR
Great Neck train station platform and
tracks.
&&Local storm report, Jul 31, 4:10 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
410 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Flash Flood 1 W Bayside 40.79N 73.79W
07/31/2025 Queens NY Dept of Highways
Flooding on I-295 southbound at Belt System
- Cross Island Parkway; Throgs Neck Approach
(New York) All lanes blocked.
&&
JMCLocal storm report, Jul 31, 4:11 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
411 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM Flash Flood 1 W Westerleigh 40.62N 74.16W
07/31/2025 Richmond NY Dept of Highways
Flooding on I-278 eastbound approaching
Lambert Street. 2 Left lanes of 4 lanes
closed.
&&Local storm report, Jul 31, 4:12 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
412 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Flash Flood 1 W Bayside 40.79N 73.79W
07/31/2025 Queens NY Dept of Highways
Flooding on I-295 southbound at Belt System
- Cross Island Parkway; Throgs Neck
Approach. All lanes blocked.
&&Local storm report, Jul 31, 4:23 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
423 PM EDT Thu Jul 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood 1 E Greenwich Village 40.75N 73.98W
07/31/2025 New York (ManhattanNY Public
Video showing significant amount of water
falling onto a Metro North train in Grand
Central Station.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:52 AM EDT | Small Craft Advisory | OKX | 48 hr | |
| Jul 31, 6:18 AM EDT | Special Weather Statement | OKX | Orange | 42 min |
| Jul 31, 7:39 AM EDT | Special Weather Statement | OKX | Orange | 51 min |
| Jul 31, 8:02 AM EDT | Special Weather Statement | OKX | Orange | 43 min |
| Jul 31, 8:05 AM EDT | Areal Flood Advisory | OKX | Orange | 35 min |
| Jul 31, 8:40 AM EDT | Flash Flood Warning | OKX | Orange | 2 hr |
| Jul 31, 9:09 AM EDT | Flash Flood Warning | OKX | Orange | 78 min |
| Jul 31, 1:08 PM EDT | Areal Flood Advisory | OKX | Orange | 3 hr |
| Jul 31, 1:57 PM EDT | Areal Flood Advisory | OKX | Suffolk | 93 min |
| Jul 31, 2:05 PM EDT | Special Weather Statement | OKX | Suffolk | 40 min |
| Jul 31, 2:19 PM EDT | Areal Flood Advisory | OKX | Bronx, Nassau, New York, Queens | 86 min |
| Jul 31, 2:27 PM EDT | Flash Flood Warning | OKX | Bronx, Nassau, New York, Queens | 3 hr |
| Jul 31, 2:34 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Queens, Richmond | 41 min |
| Jul 31, 2:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 31, 2:39 PM EDT | Areal Flood Advisory | OKX | Suffolk | 116 min |
| Jul 31, 3:00 PM EDT | Special Weather Statement | OKX | Bronx | 45 min |
| Jul 31, 3:07 PM EDT | Flash Flood Warning | OKX | Kings, New York, Richmond | 3 hr |
| Jul 31, 3:46 PM EDT | Flash Flood Warning | OKX | Nassau | 2 hr |
| Jul 31, 4:01 PM EDT | Areal Flood Advisory | OKX | Suffolk | 35 min |
| Jul 31, 5:53 PM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 27 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.